MAUDE Adverse Event Report: BIOMERIEUX INC. VITEK® 2 NH TEST KIT

BIOMERIEUX INC. VITEK® 2 NH TEST KIT
Model Number 21346
Medical Device Problem Code Incorrect Or Inadequate Test Results (2456)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Event or Problem Description
A customer in (b)(6) notified biomérieux of discrepant results associated with vitek® 2 nh test kit.The customer reported that the nh card identified the bacterium campylobacter coli, but using another testing method api campy resulted in campylobacter jejuni.The customer reported that c.Jejuni is likely the correct results because hippurate hydrolase test result was positive.There is no indication or report from the laboratory or physician that the discrepant result led to any adverse event related to a patient's state of health.An internal biomérieux investigation will be initiated.
 
Additional Manufacturer Narrative
This report was initially submitted following notification from a customer in (b)(6) of discrepant results associated with vitek® 2 nh id test kit.The customer reported that the nh id card identified the bacterium campylobacter coli, but using another testing method (api campy) resulted in campylobacter jejuni.Internal investigation was conducted.The customer submitted a campylobacter jejuni survey isolate (2017-06 survey 33).The submitted isolate was subcultured and incubated in microaerophilic conditions at 42° c.Testing included individual organism suspensions on nh id cards from the customer's lot and a random lot.Vitek® ms testing was also performed.A total of eight nh id cards were tested, all resulting in very good identifications of neisseria cinerea.Vitek® ms resulted in the expected identification of campylobacter jejuni with a 99.9 % confidence value.A review of the customer's data against expected reactions for identification of campylobacter jejuni demonstrated four atypical negative reactions (pyra, pvate, dmlt, ops) contributing to the misidentifications.A review of the internal neisseria cinerea data against expected reactions for identification of campylobacter jejuni demonstrated six atypical negative reactions (pyra, pvate, dmlt, ops, odc and iglm) contributing to the misidentifications.Only one reaction was positive on internal testing (leua) suggesting possible strain viability issues with extended transportation.An increased number of atypical negative results can indicate a strain with decreased viability, user set up error or an atypical strain.The investigation concluded the customer submittal is an atypical organism strain.

Brand Name
VITEK® 2 NH TEST KIT
Common Device Name
VITEK® 2 NH TEST KIT
Manufacturer (Section D)
BIOMERIEUX INC.
595 anglum road
saint louis MO 63042
MDR Report Key6718040
Report Number1950204-2017-00217
Device Sequence Number998908
Product Code JST
UDI-Device Identifier03573026144357
UDI-Public03573026144357
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
C1 EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 10/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/13/2018
Device Model Number21346
Device Lot Number2450048203
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/19/2017
Supplement Date Received by Manufacturer09/21/2017
Initial Report FDA Received Date07/17/2017
Supplement Report FDA Received Date10/16/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1